Extra strength for tough pain 1-3
With a dual formulation that is clinically proven to fight tough pains such as headaches,1,4 migraines,5 dental pain6and menstrual pain.1 The addition of caffeine to paracetamol enhances the pain relief effect of paracetamol.7-9
Effective relief even for migraines5
In a randomised, double-blind, cross-over phase IV, controlled trial, 92 patients with migraine were given either paracetamol 1000 mg + caffeine 130 mg or sumatriptan 50 mg.5
Panadol Extra was as efficient as sumatriptan (generally used to treat migraines) for pain relief.5
Significant relief from menstrual pain1
This was a single-dose, placebo-controlled, double blind three-way crossover study in women with moderate-to-severe dysmenorrhoea (n=320). The total pain relief (TOTPAR) was assessed for 1000 mg paracetamol + 130 g caffeine, 1000 mg paracetamol alone and 130 mg caffeine alone or placebo.
Two tablets of Panadol Extra provided significantly more pain relief than standard paracetamol tablets.1
Julie needs help for her menstrual pain
Julie is a young mum of two and works fulltime. Like her mother and grandmother, she’s suffered from primary dysmenorrhoea (menstrual pain) since her teens. Recently, Julie’s developed gastritis no thanks to her irregular meals and stressful days working and looking after the household.
She needs something to help her manage her menstrual pain effectively without aggravating her gastric problem.
Panadol Extra with paracetamol and caffeine offers fast, effective and gentle relief for tough pains such as menstrual pain.
Recommend Panadol Extra to fight tough pains
Dual “active” formulation that fights tough pains.1,3-6
Each tablet contains paracetamol 500 mg and caffeine 65 mg.
Also includes excipients: maize starch, starch-pregelatinised, povidone K25, talc, stearic acid, potassium sorbate, croscarmellose sodium
Adults (including the elderly) and children aged 12 years and over:
- 1 or 2 tablets every 4 to 6 hours as required.
- Maximum daily dose: 8 tablets; 4000mg/520mg (paracetamol / caffeine)
- Oral administration only.
- Do not exceed the stated dose.
- The lowest dose necessary to achieve efficacy should be used with the shortest duration of treatment.
- Minimum dosing interval: 4 hours.
- Paracetamol-caffeine is not recommended for children under the age of 12 years.
Special warnings and precautions for use
This preparation contains PARACETAMOL. Do not take any other paracetamol containing medicines at the same time. Do not take more than the recommended dose as it may cause serious harm to your liver.
Check with your doctor before use if you:
- Have liver or kidney problems
- Are underweight or malnourished.
- Regularly drink alcohol.
You may need to avoid using this product altogether or limit the amount of paracetamol that you take. Check with your doctor before use if you:
- Have a severe infection, are severely malnourished, severely underweight or are a chronic heavy alcohol user as this may increase the risk of metabolic acidosis.
Signs of metabolic acidosis include:
- Deep, rapid, difficult breathing
- Feeling sick (nausea), being sick (vomiting)
- Loss of appetite
Contact a doctor immediately if you get a combination of these symptoms. Please see your doctor if your symptoms do not improve. Keep out of sight and reach of children. Jauhkan daripada kanak-kanak. Always read and follow the label.
Paracetamol may cause severe skin reactions. Symptoms may include skin reddening, blisters and rash. These could be signs of a serious condition. If these reactions occur, stop use and seek medical assistance right away. Each caplet contains 500mg paracetamol and 65mg caffeine. Avoid taking products which contains caffeine when taking this medication. High caffeine intake may result in increased heart rate or difficulty sleeping. Please consult to a doctor or pharmacist before taking this medication if you suffer from high blood pressure, glaucoma or an over active bladder. Ensure that no more than 8 caplets are consumed within a 24 hour period. Do not take more than the recommended dose without the advice of a doctor. Take the lowest effective dose. Taking more than the maximum daily dose may result in serious harm to your liver.
Not recommended for children under the age of 12.
Interaction With Other Medication
Before taking this medicine, make sure you consult your doctor if you are taking warfarin or similar medicines used to thin the blood. The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular daily use of paracetamol with increased risk of bleeding; occasional doses have no significant effect.
Pregnancy and Lactation
Not recommended for use during pregnancy.
As with the use of any medicine during pregnancy, pregnant women should seek medical advice before taking paracetamol. The lowest effective dose and shortest duration of treatment should be considered.
Caffeine is not recommended for use during pregnancy due to the possible increased risk of spontaneous abortion associated with caffeine consumption.
Not recommended for use during breast feeding.
Paracetamol is excreted in breast milk but not in a clinically significant amount at recommended dosages.
Caffeine in breast milk may potentially have a stimulating effect on breast fed infants but significant toxicity has not been observed.
Paracetamol-Caffeine is contraindicated in patients with a previous history of hypersensitivity to paracetamol, caffeine or excipients.
Stop taking this medicine and tell your doctor immediately if:
- You experience allergic reactions such as skin rash or itching, sometimes with breathing problems or swelling of the lips, tongue, throat or face
- You experience a skin rash or peeling, or mouth ulcers
- You have experienced breathing problems with aspirin or non-steroidal anti-inflammatories, and experience a similar reaction with this product
- You experience unexplained bruising or bleeding
These reactions are rare. From post marketing data, the reactions below are very rare:
Thrombocytopaenia, Anaphylaxis, cutaneous hypersensitivity reactions including, among others, skin rashes, angioedema, Stevens-Johnson syndrome and Toxic Epidermal Necrolysis, Bronchospasm in patients sensitive to aspirin and other NSAIDs, Hepatic dysfunction, headaches, heart palpitations, difficulty sleeping, anxiety, gastrointestinal disorders.
When the dose regimen of paracetamol-caffeine is combined with caffeine intake, a high dose of caffeine may result in the increased side-effects of caffeine.